Author Topic: Going cold turkey  (Read 998 times)

[Buddie]

Going cold turkey
« on: January 25, 2022, 02:23:43 am »
I told the doctor I wanted to quit the pills today and he said to reduce once a week for three weeks and then quit.
I am just going to go cold turkey because I know if I get some pills I will take too many.
I have anxiety and insomnia.  I am having family problems with my brother.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Going cold turkey
« Reply #1 on: January 25, 2022, 02:46:23 am »
Good for you [...], I feel you've made the right decision, you're finally going to get your life back just like I did!  How many days has it been since you've taken a pill, about 4?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Going cold turkey
« Reply #2 on: January 25, 2022, 03:12:14 am »
Thanks. This is day 5 and I can't sleep.  I forgot to ask the doctor for some medicine for anxiety, but I don't think he would give me any.  I took 2 over the counter pills, but they are not working
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Going cold turkey
« Reply #3 on: January 25, 2022, 03:16:10 am »
5 days, that's great and your doctor may have given you something for the anxiety but nothing can make it go away except for another benzo so you did the right thing by not asking for it.

Your body will find a way to get sleep to survive, it may not be what you hope for but it will be enough to get you through this.  Take a look at this post, it will help you make it through this. http://www.benzobuddies.org/forum/index.php?topic=235100.0
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Going cold turkey
« Reply #4 on: January 25, 2022, 03:18:58 am »
So something that might work for some people (didnít work for me), is Hydroxizine? The doctor prescribed me that for anxiety, as well as to help me sleep. The only issue for me was that it made me feel like my breathing was too shallow. Itís just an antihistamine, but I know it does work for some people, but I donít know much more about it.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Going cold turkey
« Reply #5 on: January 25, 2022, 03:44:44 am »
The doctor prescribed that it 2017 long before I kept running out p
Of pills.  I never tried it, but wish I had.  Thanks
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Going cold turkey
« Reply #6 on: January 25, 2022, 03:48:07 am »
I hope youíre able to get some kind of relief, Dom! I went c/t and didnít really have any sort of relief, but the pain and fear I experienced was luckily enough to turn me off of Benzos forever. I didnít even think once about reinstating because it was something I never wanted to experience again. Iíd sooner walk through fire with bare feet than to experience those first two weeks, especially. Youíll get through this. Time heals everything.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Going cold turkey
« Reply #7 on: January 25, 2022, 04:10:22 pm »
Aria,i use hydroxizine too,i feel the same,the breathing problem,and the numbness.

Edit: Policy
« Last Edit: January 26, 2022, 12:09:15 am by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Going cold turkey
« Reply #8 on: January 26, 2022, 02:10:09 am »
Aria,i use hydroxizine too,i feel the same,the breathing problem,and the numbness.

Edit: Policy

Itís weird, right? I donít like the feeling of being sedated. It gave me worsening insomnia because all I kept thinking was that Iíd stop breathing in my sleep.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Going cold turkey
« Reply #9 on: January 26, 2022, 03:52:15 am »
hydroxizine never did anything for me as far as anxiety and sleep go. (FYI)

Congrats Dom, I also think you made the right decision. Please update regularly. You can do this friend. I know things might get really rough for you but we are here to support you.  :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.